MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SUCTION COAGULATOR HDSW 10FR; SUCTION COAGULATOR HANDSWITCHING 10 FR

MEGADYNE MEDICAL PRODUCTS, INC. SUCTION COAGULATOR HDSW 10FR; SUCTION COAGULATOR HANDSWITCHING 10 FR
Catalog Number 004125
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during a tonsils adenoids, the surgeon was using a suction colagator and they were on a foot pedal, he was removing the device from the patient and ending up burning the patient on the lip.Small electrocautery burn (4x4mm) on the right superior lip border near oral commissure.When the surgeon released his foot from the petal, the energy did not stop to the device.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/20/2018.Investigation summary: the device functioned properly during testing with megapower generator and megadyne footswitch.A dhr review was performed, and there is no evidence of device defect or malfunctions.No self activation (continuous activation) was observed during testing.Although we have unable to determine the exact cause of the event, we have verified the proper performance of the device.

Brand Name
SUCTION COAGULATOR HDSW 10FR
Common Device Name
SUCTION COAGULATOR HANDSWITCHING 10 FR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8118201
Report Number1721194-2018-00054
Device Sequence Number19227262
Product Code GEI
UDI-Device Identifier10614559105146
UDI-Public10614559105146
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number004125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/20/2018
Patient Sequence Number1